Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Please be civil

Posted by Devastated Mother on February 17, 2006, at 3:00:26

In reply to Please be civil Devastated Mother, posted by gardenergirl on February 16, 2006, at 23:24:13

gardengirl,

Fair enough. My intent was not to be uncivil. I will try to be more cautious in the way I express myself. Or leave the site, which may be a better way to go at some point.

While I understand that people think that everyone should be well informed on drugs, the fact is that everyone is not. We all trust our doctors to some extent, and in this case trust was the farthest thing from what we should have done. We had no idea that the drug our son was taking could cause suicide, and I suppose we should have known. So it is our fault. OK.

Perhaps I should share with you exactly how I found out about the danger of the drug. Another of my children lived in the same city as the one who died, and in the face of anxiety and pain over the loss of his dear brother, went to the same doctor for help. He had no history of depression, and in fact was not suffering from the same issues his brother had. He had simply had a great trauma in his life -- he had lost his brother. This doctor prescribed the same lovely effexor for him as well. When I was told this by my son, I questioned him about it, learned the name of the drug, went on the internet and read to my horror the side effects of the drug. The black box was right there for all to see, had we known to look. So I spoke with my other son, and convinced him to go back to the doctor and question the prescription. Her response to him was that this drug would take care of the symptoms. So, I begged my son to stop taking the drug and he did, after a great deal of cajoling on my part. Oh, and after a bizarre episode which was so out of character for him that it could only have been caused by the drug, which in part led to his losing his job. Of course, he then would not go to any doctor for help in his pain over the loss of his brother, so we are dealing with it alone. He is fine, no thanks to this doctor.

So, there you have it. The education of DM. Who trusted a doctor and for trusting that doctor, lost a son.


> > If you think your ridiculous words are helping anyone, you are seriously mistaken. ...>
> > Can you understand this? Are we not being clear? Or is your soapbox too high?
> >
>
> I realize this is a sensitive topic and that emotions can run high, but please don't post anything that could lead others to feel accused or put down.
>
> If you or others have questions about this or about posting policies in general, or are interested in alternative ways of expressing yourself, please see the FAQ:
>
> http://www.dr-bob.org/babble/faq.html#civil
>
> Follow-ups regarding these issues, as well as replies to the above post, should be directed to Admin and should of course themselves be civil.
>
> Regards,
> gg acting as deputy for Dr. Bob
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Devastated Mother thread:601406
URL: http://www.dr-bob.org/babble/20060212/msgs/610532.html